Q. I developed headaches, dizziness, and nausea soon after taking PPI's. Why?

Answered by
Dr. Aida Quka
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Feb 12, 2020

Hello doctor,

A few months before, I developed a gastric issue that required treatment with PPIs. Soon into using the drugs I developed headaches, dizziness, and nausea. I changed the type of PPI three times but the symptoms persisted. The symptoms included a feeling of pressure above my right ear and behind my right eye. Later, I came off the PPIs and after using over the counter headache painkillers for three days the severity of the headaches eased. But the feeling of pressure remains to this day on the right side of the face. I often feel heavy head or even light-headed with a slight dizziness, often as if I am hung over. The symptoms come and go, but are there every day for differing periods of time. And the constant is this feeling of slight pressure on the right side of my head above the ear and extending sometimes down to the cheek and behind the right eye.

Dr. Aida Quka

Neurology
#

Hello,

Welcome to icliniq.com.

I read carefully your question and would explain that the dizziness does not seem to be related to PPI adverse effects, as it would have disappeared now.

For this reason, I would recommend consulting first with an ENT specialist in order to exclude a possible inner ear disorder, which could trigger this clinical situation. It is also necessary to perform a sinus x-ray study, inflammation tests (complete blood count, PCR, ESR) and thyroid hormone levels, in order to exclude a possible thyroid gland dysfunction. If all the above tests result are normal, I would recommend consulting a neurologist for a physical exam. A brain MRI may be necessary. I hope this helps.


Was this answer helpful?

 | 

Thank you doctor,

A recent blood test showed no problems with blood sugar, liver, cholesterol or thyroid.

Dr. Aida Quka

Neurology
#

Hello,

Welcome back to icliniq.com.

I am glad that your blood lab tests are normal. Coming to this point, I would recommend consulting first with an ENT specialist and then with a neurologist if no inner ear disorder is suspected. Performing a brain MRI may be necessary. I hope this helps.


Was this answer helpful?

 | 

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


I have headache after using Nevanac ophthalmic suspension

Query: Hello doctor, I am 37 years old. I have discomfort and mild pain in the right eye since last four days. The doctor has advised taking Nevanac ophthalmic suspension 0.1 suspension, and Maxmoist eye drops for dry eye. He has advised to take Nevanac one drop four times daily in both eyes, and Maxmoist ...  Read Full »

Is tinnitus a side effect of AZO?

Query: Hello doctor, I began exhibiting symptoms that I would describe as tinnitus from a week. I get a loud noise or ringing in my left ear, although it also happens in the right ear. One fine day the tinnitus actually went to the other ear (my right ear), my tinnitus since then has not been focused in a...  Read Full »

Why thyroid levels are high after delivery?

Query: Hello doctor, We have started seeing thyroid in my wife after her delivery before three months. We can see a mild swelling in her throat. After thyroid test we came to know that values were not in range, all have exceeded too much. We are afraid and do not know what will happen. Please find attache...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Neurologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.